Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Birmingham, AL

March 18, 2013Barbour County, Bullock County, Pike County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 18, 2013, 6:52 PM CDT for Barbour County, Bullock County, Pike County, Alabama. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 6:52 PM CDT (23:52 UTC)
Expired
Mar 18, 2013, 7:45 PM CDT
In force
53 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Pike County, AL

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:21 PM CDTTSTM WND DMG3 Ese Louisville, ALSIGNIFICANT PORTION OF METAL ROOF REMOVED FROM A RESIDENCE ALONG CR 20. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 3:16 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS54 KBMX 182352
SVRBMX
ALC005-011-109-190045-
/O.NEW.KBMX.SV.W.0052.130318T2352Z-130319T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  PIKE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 745 PM CDT

* AT 650 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM MIDWAY TO 6 MILES SOUTH OF INVERNESS TO
  BRADLEYTON...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOSHEN...TROY...EUFAULA...BRUNDIDGE...CLIO...ANSLEY...COMER AND
  SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
      3197 8600 3205 8600 3208 8582 3222 8547
      3222 8543 3215 8542 3215 8527 3206 8519
      3206 8505 3197 8506 3189 8513 3177 8513
      3174 8519 3169 8522 3170 8541 3161 8542
TIME...MOT...LOC 2352Z 306DEG 40KT 3206 8546 3191 8571
          3190 8615

$$

GRANTHAM
3 follow-up statements
732 
WWUS54 KBMX 190010
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT MON MAR 18 2013

ALC005-011-109-190045-
/O.CON.KBMX.SV.W.0052.000000T0000Z-130319T0045Z/
BULLOCK AL-BARBOUR AL-PIKE AL-
710 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE...BARBOUR
AND SOUTHERN BULLOCK COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HAWKINSVILLE TO BOOT HILL TO 6
MILES SOUTH OF ANSLEY...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  GOSHEN...BRUNDIDGE...EUFAULA...CLIO...WHITE OAK...LOUISVILLE...
  ANTIOCH...GAINO...LAKEPOINT RESORT STATE PARK AND OSCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3167 8615 3178 8615 3179 8620 3196 8619
      3197 8600 3198 8599 3201 8572 3215 8542
      3215 8527 3206 8519 3206 8505 3197 8506
      3189 8513 3177 8513 3173 8520 3169 8522
      3170 8541 3161 8542 3162 8619
TIME...MOT...LOC 0010Z 306DEG 40KT 3204 8520 3181 8555
          3178 8610

$$

GRANTHAM
768 
WWUS54 KBMX 190021
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT MON MAR 18 2013

ALC011-190031-
/O.CAN.KBMX.SV.W.0052.000000T0000Z-130319T0045Z/
BULLOCK AL-
721 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BULLOCK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3167 8615 3178 8615 3179 8620 3182 8620
      3182 8619 3189 8579 3188 8566 3195 8562
      3201 8543 3215 8527 3206 8519 3206 8505
      3197 8506 3189 8513 3177 8513 3173 8520
      3169 8522 3170 8541 3161 8542 3162 8619
TIME...MOT...LOC 0021Z 306DEG 40KT 3200 8516 3177 8552
          3174 8607

$$

ALC005-109-190045-
/O.CON.KBMX.SV.W.0052.000000T0000Z-130319T0045Z/
BARBOUR AL-PIKE AL-
721 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE AND
BARBOUR COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HAWKINSVILLE TO LOUISVILLE TO
GOSHEN...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRUNDIDGE...CLIO...EUFAULA...GAINO...LAKEPOINT RESORT STATE PARK...
  OSCO...TEXASVILLE...TYLER CROSSROADS...RICHARDS CROSSROADS AND BLUE
  SPRINGS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3167 8615 3178 8615 3179 8620 3182 8620
      3182 8619 3189 8579 3188 8566 3195 8562
      3201 8543 3215 8527 3206 8519 3206 8505
      3197 8506 3189 8513 3177 8513 3173 8520
      3169 8522 3170 8541 3161 8542 3162 8619
TIME...MOT...LOC 0021Z 306DEG 40KT 3200 8516 3177 8552
          3174 8607

$$

GRANTHAM
909 
WWUS54 KBMX 190033
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT MON MAR 18 2013

ALC005-109-190045-
/O.CON.KBMX.SV.W.0052.000000T0000Z-130319T0045Z/
BARBOUR AL-PIKE AL-
733 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PIKE
AND SOUTHERN BARBOUR COUNTIES UNTIL 745 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKEPOINT RESORT STATE PARK TO
TEXASVILLE TO GOSHEN...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICHARDS CROSSROADS...BLUE SPRINGS STATE PARK...DOSTER...HAMILTON
  CROSSROADS...TARENTUM AND TENNILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3167 8615 3178 8615 3183 8563 3206 8505
      3197 8506 3189 8513 3177 8513 3173 8520
      3169 8522 3170 8541 3161 8542 3162 8619
TIME...MOT...LOC 0033Z 306DEG 40KT 3192 8503 3169 8539
          3166 8608

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:45 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 18, 6:45 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT MON MAR 18 2013

.DISCUSSION...

ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH
THE EVENING.

THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY
EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW
SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING
TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT
GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND.

/61/

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE STORMS HAS MOVED HALFWAY BETWEEN KMGM AND KTOI AND
SHOULD BE SOUTH OF KTOI BY 01Z. VFR CONDS PREVAIL ACROSS AREAS NORTH
OF KMGM AS THE AIRMASS HAS BECOME MUCH DRIER AND STABLE. LIGHT AND
VRBL WINDS HAVE DEVELOPED BEHIND THE SQUALL LINE...BUT A COLD FRONT
NEAR A KJAN-KTUP LINE WILL PUSH ACROSS CENTRAL ALABAMA DURING THE
OVERNIGHT HOURS...AND NW SFC WINDS WILL DEVELOP BEHIND THE FRONT.
AN AREA OF MVFR CIGS WILL LIKELY DEVELOP BEHIND THE FRONT...BUT
CLEARING WILL TAKE PLACE BY 08Z ALONG THE I-20 CORRIDOR AND AS DRIER
AIR FILTERS SOUTHWARD.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 18, 1:08 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT MON MAR 18 2013

ALZ011>015-017>050-191815-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
108 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THROUGH 10 PM...
FOR ALL OF CENTRAL ALABAMA. THE PRIMARY THREATS WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL...POSSIBLY UP TO TWO INCHES IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS A LOW
CONFIDENCE THAT RELATIVE HUMIDITIES MAY DROP BELOW 25 PERCENT
ACROSS THE EAST FOR SEVERAL HOURS DURING THE AFTERNOON. THIS WOULD
HELP CREATE A POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS
DISCOURAGED WITH THIS TYPE OF AIRMASS.

THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK
WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL
NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THIS AFTERNOON AND TONIGHT.

27

In the hours before

Special weather statement, Mar 18, 6:11 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT MON MAR 18 2013

ALZ040-042-044-190000-
DALLAS AL-LOWNDES AL-MONTGOMERY AL-
611 PM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PIKE ROAD TO 6 MILES WEST
OF ACKERVILLE...AND MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FORT DEPOSIT...
  MEADVILLE...
  PINTLALA...
  SPRAGUE...
  DAVENPORT...

&&

LAT...LON 3204 8687 3204 8718 3208 8720 3215 8729
      3218 8723 3242 8603 3234 8599 3229 8593
      3227 8599 3225 8600 3197 8600 3196 8630
      3204 8631 3205 8639 3196 8641 3196 8685
TIME...MOT...LOC 2311Z 335DEG 30KT 3227 8606 3202 8716

GRANTHAM
Local storm report, Mar 18, 6:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
03/18/2013                   RANDOLPH           AL   EMERGENCY MNGR

            TREES ON HOMES, CHURCH ROOF PARTIALLY REMOVED, AND LARGE
            PINES UPROOTED. WIDESPREAD DAMAGE THROUGHOUT THE COUNTY
            WITH TREES AND POWERLINES DOWN AND CHICKEN HOUSES
            DAMAGED.

&&

JD/02
Local storm report, Mar 18, 6:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 WNW PHENIX CITY       32.48N 85.10W
03/18/2013  E1.75 INCH       LEE                AL   TRAINED SPOTTER

0617 PM     HAIL             PHENIX CITY             32.47N 85.01W
03/18/2013  E1.25 INCH       RUSSELL            AL   PUBLIC

&&

JD/02
Special weather statement, Mar 18, 6:21 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT MON MAR 18 2013

ALZ045-046-048>050-190015-
BARBOUR AL-BULLOCK AL-MACON AL-PIKE AL-RUSSELL AL-
621 PM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...PIKE...SOUTHERN
MACON...BARBOUR AND BULLOCK COUNTIES UNTIL 715 PM CDT...

AT 620 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PHENIX CITY TO SELLERS...
AND MOVING SOUTHEAST AT 55 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HURTSBORO...
  UNION SPRINGS...
  GOSHEN...
  MIDWAY...
  TROY...

&&

LAT...LON 3162 8619 3178 8615 3179 8620 3196 8619
      3197 8600 3227 8599 3242 8544 3241 8533
      3245 8534 3248 8525 3247 8507 3251 8506
      3250 8499 3242 8496 3233 8500 3225 8489
      3213 8505 3201 8505 3184 8514 3161 8602
TIME...MOT...LOC 2321Z 297DEG 48KT 3240 8498 3205 8621

GRANTHAM
Local storm report, Mar 18, 6:24 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             3 ESE NOTASULGA         32.55N 85.63W
03/18/2013  E1.00 INCH       MACON              AL   AMATEUR RADIO

&&

JD/02
Local storm report, Mar 18, 6:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             SHOTTSVILLE             34.26N 88.13W
03/18/2013  M0.50 INCH       MARION             AL   EMERGENCY MNGR

            ON COUNTY HWY 154 IN TOWN.

0125 PM     HAIL             SHOTTSVILLE             34.26N 88.13W
03/18/2013  M1.00 INCH       MARION             AL   EMERGENCY MNGR

            AT THE INTERSECTION OF CR 20 AND 25.

0131 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M0.50 INCH       MARION             AL   EMERGENCY MNGR

            INTERSECTION OF KENNEDY ROAD AND CR 118

0133 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M0.75 INCH       MARION             AL   TRAINED SPOTTER

0138 PM     HAIL             HACKLEBURG              34.27N 87.83W
03/18/2013  M1.75 INCH       MARION             AL   TRAINED SPOTTER

0155 PM     HAIL             BEXAR                   34.19N 88.15W
03/18/2013  M1.75 INCH       MARION             AL   TRAINED SPOTTER

0202 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINE DOWN

0204 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
03/18/2013                   MARION             AL   EMERGENCY MNGR

            ESTIMATED WINDS OF 50-60 MPH. POWERLINES DOWN IN TOWN.

0209 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0210 PM     TSTM WND DMG     5 S ARKADELPHIA         33.80N 86.92W
03/18/2013                   JEFFERSON          AL   PUBLIC

            DOZEN LARGE PINE TREES DOWN POINTING IN A UNIFORM
            DIRECTION.

0213 PM     TSTM WND GST     SULLIGENT               33.89N 88.13W
03/18/2013  E70.00 MPH       LAMAR              AL   EMERGENCY MNGR

            AT THE EOC

0218 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
03/18/2013                   WINSTON            AL   TRAINED SPOTTER

            TREES AND POWER LINES DOWN THROUGHOUT TOWN. SOME BUILDING
            DAMAGE BUT UNKNOWN QUANTITY AT THIS TIME.

0220 PM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
03/18/2013                   MARION             AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

0224 PM     TSTM WND DMG     MILLPORT                33.56N 88.08W
03/18/2013                   LAMAR              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0225 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
03/18/2013                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN IN TOWN

0226 PM     TSTM WND DMG     FAYETTE                 33.69N 87.83W
03/18/2013                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 171 NEAR THE INTERSECTION OF HWY
            159 ON THE SOUTH END OF TOWN.

0227 PM     TSTM WND DMG     LYNN                    34.04N 87.55W
03/18/2013                   WINSTON            AL   BROADCAST MEDIA

            TREES DOWN AND TRANSFORMERS BLOWN IN TOWN.

0246 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
03/18/2013                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN WITH ROADS BLOCKED IN NUMEROUS LOCATIONS. 2
            MANUFACTURED HOMES OVERTURNED IN DOGWOOD ACRES.

0246 PM     TSTM WND DMG     CURRY                   33.96N 87.21W
03/18/2013                   WALKER             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0300 PM     HAIL             2 N TUSCALOOSA          33.24N 87.57W
03/18/2013  M0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

0306 PM     TSTM WND DMG     8 W HAYDEN              33.92N 86.89W
03/18/2013                   CULLMAN            AL   EMERGENCY MNGR

            TREES DOWN ON MT. VIEW ROAD.

0312 PM     TSTM WND DMG     WARRIOR                 33.81N 86.81W
03/18/2013                   JEFFERSON          AL   TRAINED SPOTTER

            DOZEN PINE TREES DOWN IN TOWN.

0316 PM     TSTM WND DMG     5 NE HAYDEN             33.97N 86.69W
03/18/2013                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ON HWY 160 NEAR CR 13

0317 PM     HAIL             HAYDEN                  33.92N 86.75W
03/18/2013  E0.88 INCH       BLOUNT             AL   LAW ENFORCEMENT

            IN HAYDEN

0318 PM     HAIL             COKER                   33.25N 87.69W
03/18/2013  M0.25 INCH       TUSCALOOSA         AL   AMATEUR RADIO

0318 PM     TSTM WND DMG     5 W BLOUNTSVILLE        34.10N 86.66W
03/18/2013                   CULLMAN            AL   EMERGENCY MNGR

            TREES DOWN ON CR 47 NEAR THE CULLMAN COUNTY LINE.

0320 PM     TSTM WND DMG     5 N TRUSSVILLE          33.71N 86.61W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES AND POWER LINES DOWN

0320 PM     TSTM WND GST     ROCK CREEK              33.48N 87.08W
03/18/2013  E60.00 MPH       JEFFERSON          AL   AMATEUR RADIO

            TAYLORS FERRY AND WARRIOR RIVER RD AT UNION HILL CHURCH

0322 PM     HAIL             3 NW BIRMINGHAM         33.56N 86.84W
03/18/2013  E0.88 INCH       JEFFERSON          AL   PUBLIC

            IN THE AREA OF MCDONALD CHAPEL.

0322 PM     TSTM WND DMG     REMLAP                  33.84N 86.61W
03/18/2013                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN IN TOWN

0328 PM     TSTM WND DMG     3 NW HUEYTOWN           33.47N 87.03W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES DOWN AND SHINGLES OFF ROOF

0328 PM     HAIL             ONEONTA                 33.95N 86.47W
03/18/2013  E0.50 INCH       BLOUNT             AL   EMERGENCY MNGR

0328 PM     TSTM WND DMG     ONEONTA                 33.95N 86.47W
03/18/2013                   BLOUNT             AL   FIRE DEPT/RESCUE

            STRUCTURAL DAMAGE TO A BUSINESS IN TOWN

0329 PM     TSTM WND DMG     5 W TRUSSVILLE          33.62N 86.67W
03/18/2013                   JEFFERSON          AL   EMERGENCY MNGR

            ROOF DAMAGE TO HOME

0330 PM     TSTM WND GST     5 E HAYDEN              33.92N 86.66W
03/18/2013  M55.00 MPH       BLOUNT             AL   AMATEUR RADIO

            I-65 EXIT 284

0330 PM     TSTM WND DMG     CLAY                    33.70N 86.60W
03/18/2013                   JEFFERSON          AL   AMATEUR RADIO

            TREES ON HOUR 2184 SELF CREEK RD CENTER POINT. ADDITIONAL
            TREES CLAYTON RD AND OLD SPRINGVILLE RD IN CLAY.

0346 PM     TSTM WND DMG     WALNUT GROVE            34.06N 86.29W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN CR41 AND WALNUT GROVE RD. TRAILER BLOWN OVER
            ON WALNUT GROVE RD. CORRECTION. WELL HOUSE BLOWN ONTO
            TRAILER

0346 PM     TSTM WND DMG     N FULTONDALE            33.62N 86.80W
03/18/2013                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN STOUTS ROAD ELKWOOD RD

0350 PM     TSTM WND DMG     RAINBOW CITY            33.95N 86.04W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREE ON HOUSE ON RAINBOW DRIVE WITH ENTRAPMENT

0352 PM     TSTM WND DMG     RAINBOW CITY            33.95N 86.04W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            APPROXIMATELY 20 TREES DOWN ON AL HWY 77

0353 PM     HAIL             ODENVILLE               33.69N 86.40W
03/18/2013  M1.00 INCH       ST. CLAIR          AL   PUBLIC

0355 PM     HAIL             LINCOLN                 33.60N 86.14W
03/18/2013  M2.00 INCH       TALLADEGA          AL   PUBLIC

0356 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
03/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            TREE ON HOUSE ON SILVERWOOD DRIVE WITH ENTRAPMENT

0356 PM     HAIL             TALLADEGA               33.43N 86.10W
03/18/2013  M0.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

0357 PM     TSTM WND DMG     SARDIS CITY             34.17N 86.12W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREES ON HOUSE. RESIDENTS TRAPPED.

0357 PM     HAIL             CLANTON                 32.84N 86.63W
03/18/2013  E1.75 INCH       CHILTON            AL   PUBLIC

            EXIT 212 ON I65

0400 PM     TSTM WND GST     2 SSE GADSDEN           33.98N 86.01W
03/18/2013  M88.00 MPH       ETOWAH             AL   BROADCAST MEDIA

            ANEMOMETER REGISTERED 88 MPH PRIOR TO LOSING A CUP.
            NUMEROUS TREES AND POWERLINES DOWN.

0405 PM     TSTM WND DMG     HOKES BLUFF             34.00N 85.86W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            ROOF OFF BARN ON YANCY DRIVE

0405 PM     TSTM WND DMG     IRONATON                33.43N 85.97W
03/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN HERE AND IN MUNFORD ON PRIEBES
            ROAD AND GRANT TOWN ROAD.

0407 PM     HAIL             LINEVILLE               33.31N 85.75W
03/18/2013  M0.75 INCH       CLAY               AL   EMERGENCY MNGR

0408 PM     TSTM WND DMG     BLANCHE                 34.36N 85.61W
03/18/2013                   CHEROKEE           AL   EMERGENCY MNGR

            TREES DOWN ON HWY 35 NEAR DEKALB COUNTY LINE

0409 PM     TSTM WND DMG     JACKSONVILLE            33.81N 85.76W
03/18/2013                   CALHOUN            AL   EMERGENCY MNGR

            ROOF DAMAGE TO CAMPUS INN

0411 PM     TSTM WND DMG     SAKS                    33.71N 85.85W
03/18/2013                   CALHOUN            AL   BROADCAST MEDIA

            ROOF OF ACKER ELECTRIC CO BUILDING PARTIALLY REMOVED.
            WINDS ESTIMATED AT 70-80 MPH BY TRAINED NWS SPOTTER.

0413 PM     HAIL             CAMP HILL               32.80N 85.65W
03/18/2013  E1.25 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

0421 PM     HAIL             STURKIE                 32.80N 85.47W
03/18/2013  E1.75 INCH       CHAMBERS           AL   PUBLIC

0422 PM     TSTM WND DMG     2 ESE MOUNT CHEAHA      33.48N 85.77W
03/18/2013                   CLAY               AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEARY HWY 49 AND ABEL RD.

0434 PM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
03/18/2013                   RANDOLPH           AL   EMERGENCY MNGR

            TREES ON HOMES, CHURCH ROOF PARTIALLY REMOVED, AND LARGE
            PINES UPROOTED. WIDESPREAD DAMAGE THROUGHOUT THE COUNTY
            WITH TREES AND POWERLINES DOWN AND CHICKEN HOUSES
            DAMAGED.

0453 PM     HAIL             LANETT                  32.87N 85.21W
03/18/2013  E1.25 INCH       CHAMBERS           AL   TRAINED SPOTTER

0454 PM     HAIL             6 SW DADEVILLE          32.77N 85.84W
03/18/2013  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

0458 PM     HAIL             3 ESE NOTASULGA         32.55N 85.63W
03/18/2013  E1.00 INCH       MACON              AL   AMATEUR RADIO

0510 PM     TSTM WND DMG     NEW SITE                33.04N 85.78W
03/18/2013                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN IN NEW SITE. WINDS MEASURED 49 MPH IN ALEX
            CITY.

0511 PM     TSTM WND GST     4 NE PIN HOOK           32.40N 87.83W
03/18/2013  E50.00 MPH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL AT LOCATION AS WELL.

0608 PM     HAIL             5 WNW PHENIX CITY       32.48N 85.10W
03/18/2013  E1.75 INCH       LEE                AL   TRAINED SPOTTER

0617 PM     HAIL             PHENIX CITY             32.47N 85.01W
03/18/2013  E1.25 INCH       RUSSELL            AL   PUBLIC

&&

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:58 AM CDTSpecial Weather StatementBMXMarion32 min
Mar 18, 1:06 PM CDTSpecial Weather StatementBMXMarion39 min
Mar 18, 1:19 PM CDTSevere Thunderstorm WarningBMXMarion41 min
Mar 18, 1:31 PM CDTSevere Thunderstorm WarningBMXMarion44 min
Mar 18, 1:51 PM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Mar 18, 2:06 PM CDTSevere Thunderstorm WarningBMXWinston39 min
Mar 18, 2:18 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston57 min
Mar 18, 2:28 PM CDTSevere Thunderstorm WarningBMXTuscaloosa, Walker62 min
Mar 18, 3:03 PM CDTSevere Thunderstorm WarningBMXSt. Clair27 min
Mar 18, 3:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson39 min
Mar 18, 3:20 PM CDTSpecial Weather StatementBMXGreene, Sumter55 min
Mar 18, 3:28 PM CDTSevere Thunderstorm WarningBMXTuscaloosa47 min
Mar 18, 3:34 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair, Shelby56 min
Mar 18, 3:38 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa52 min
Mar 18, 3:46 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega44 min
Mar 18, 3:54 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton66 min
Mar 18, 4:01 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Talladega59 min
Mar 18, 4:09 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa66 min
Mar 18, 4:12 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph63 min
Mar 18, 4:14 PM CDTSevere Thunderstorm WarningBMXCoosa31 min
Mar 18, 4:18 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry57 min
Mar 18, 4:24 PM CDTSpecial Weather StatementBMXRussell36 min
Mar 18, 4:35 PM CDTSevere Thunderstorm WarningBMXTallapoosa55 min
Mar 18, 4:43 PM CDTSpecial Weather StatementBMXDallas, Marengo, Perry62 min
Mar 18, 4:49 PM CDTSevere Thunderstorm WarningBMXDallas, Marengo, Perry, Sumter56 min
Mar 18, 4:58 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore62 min
Mar 18, 5:05 PM CDTSevere Thunderstorm WarningBMXTallapoosa40 min
Mar 18, 5:18 PM CDTSevere Thunderstorm WarningBMXChambers, Lee57 min
Mar 18, 5:30 PM CDTSpecial Weather StatementBMXLowndes, Montgomery60 min
Mar 18, 5:32 PM CDTSevere Thunderstorm WarningBMXMacon58 min
Mar 18, 5:38 PM CDTSevere Thunderstorm WarningBMXRussell52 min
Mar 18, 6:11 PM CDTSpecial Weather StatementBMXLowndes, Montgomery49 min
Mar 18, 6:15 PM CDTSevere Thunderstorm WarningBMXLee15 min
Mar 18, 6:21 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.